Three cases of congestive cardiomyopathy complicating the acquired immune deficiency syndrome (AIDS) are reported. In one case, acute cardiac decompensation resulted in prolonged but ultimately reversible cardiogenic shock. In the second case, clinical signs of cardiac disease were precipitated by acute renal failure and fluid overload. In the third, congestive heart failure developed spontaneously and responded promptly to administration of diuretics but the patient died suddenly, apparently due to an arrhythmia. The etiology of cardiomyopathy in AIDS is unclear and the manifestations of cardiomyopathy in this setting range from subclinical to life threatening.
|Original language||English (US)|
|Number of pages||6|
|Journal||Journal of Acquired Immune Deficiency Syndromes|
|State||Published - Apr 1988|
All Science Journal Classification (ASJC) codes
- Infectious Diseases
- Pharmacology (medical)